Discussions that mention estradiol

Inner Ear Disorders board


[QUOTE=cknmbbl;3676136]Missy,
Did you get better and then worse again or was it steady slow improvement? Can I ask what meds worked for you if you took any?

CK
I slowly got better to where the dizziness (which was the WORST part of this whole mess) was not constant, all day, every day. It was a slow improvement. I still occassionally get a feeling of seasickness, and this occurs when my migraines are active (around cycle, etc). I even occassionally get super dizzy, maybe once every couple of months, but it goes away far quicker than it used to (only lasts for a couple of hours). I simply take an Ativan during those times until the worst of it passes. I think it has to do with blood vessels constricting and dilating and swelling the inner ear area during migraine.

Medication wise, my first line of defense is Advil if I feel a migraine coming on. If that does not work, I get a little tougher on it and take a Fiorinal to kill the migraine. This is called an abortive migraine medication as opposed to a preventive daily migraine medication that some people choose to take. I never went the preventive route. I still take an occassional Ativan to calm down my vestibular system (dizziness) when the migraine is active and is being a stickler. The Fiorinal is really great, but you have to be careful to not take too much. I think they say to keep it BELOW 7 pills per month. I haven't tried a triptan yet (also an abortive) but some people say it works well to stop their migraine.

I tried the hormone route too - ended up taking some supplemental estradiol, which really helped in the beginning, but I think in the end it can mess with the bodies natural way of progressing towards menopause so I stopped it. Hormones can also make migraines worse by causing too much fluctuation.
[QUOTE=violet6;3676157]Hi there, Missy--

How are you? I'm so glad to hear that you are feeling better from what I gathered below...I'm also wondering if you ever took any meds other than the hormones? You suggested this to me early on, and I am finally seeing a woman next week who considers hormones when treating migraine. I haven't taken any meds yet, and my symptoms have gotten better but they regress during my period & pms time. It's such a bummer!! Can't believe it has been 8 months for me.

Take care,
Violet

Hi Violet, nice to hear from you as well! You know, I just don't yet about the hormones. I know for sure that when I started taking them (estradiol and natural progesterone cream) I felt like a new woman and I felt like my prayers were answered. BUT, then the joy seemed to wear off and I was back at battling migraines. I almost think that the hormones may have sort of replenished my low supply, which felt good, but then I also triggered my migraine mechanism by unnaturally causing my hormones to fluctuate at the wrong times. It's just too hard to decide how much and when to take. I used a super low dose patch (Vivelle Dot), which I wore all the time, but when I started to have migraines again, I figured that the risk of using hormones outweighed the benefits (especially because we have breast cancer in our family). So I just pretty much abandoned the hormone route because it didn't take away my migraines completely. In fact, I don't think that hormones will take away the migraines completely and that is the bummer of it. UNLESS maybe you go on a birth control pill that completely stops your cycles for months and months on end. I have heard that this can work pretty well, the only bummer being when you finally DO have to give your body a break (every 6 months?) and start a period, it is hell on earth from the hormone withdrawal.